Depression Home > Desipramine and Suicide

Desipramine and Suicides: Suggestions

Your healthcare provider should monitor you (or your child) carefully when you are first starting an antidepressant. You should also be watchful for any signs of suicidal behavior. Contact your healthcare provider right away if you (or your child) have any of the following:
 
  • Thoughts about death or committing suicide
  • Suicide attempts
  • Depression or anxiety that is new or worse
  • Agitation, restlessness, or panic attacks
  • Trouble sleeping (insomnia)
  • Irritability that is new or worse
  • Aggressive, angry, or violent behavior
  • Acting on dangerous impulses
  • Unusually increased talking or activity
  • Other strange changes in mood or behavior.
     
Also, be sure to talk with your healthcare provider about the risks and benefits of using desipramine in children and teenagers, as well as other options for depression treatment.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.